Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Dr. Cohen, What Is Peptide-T????
May 20, 2002

Dr. Cohen: Hello. Can you tell us a little about " Peptide-T. Thanks, Rasher

Response from Dr. Cohen

Peptide T is a very old med in the HIV treatment history. It was designed with the goal of blocking HIV entry into cells. It was administed by nasal inhalation spray, I recall once or twice a day. It was studied for several years by groups here in Boston and elsewhere. After years of work, it was clear that while it was safe, there was inadequate demonstration of any activity and so it withered away a few years ago...

As with some if not many of the meds that come and go, that have some problems with the studies that were done, there was, and perhaps is a sense by some that it didn't get full study - that there was some benefit to the drug that was inadequately studied or proven. Or even that there was proof of benefit, but this was ignored and it was dropped prematurely. Or, for those inclined towards conspiracy theories, data were suppressed by powerful people...

But as far as I can tell, with the data that were available over the years of study, there was a good reason that development was stopped: If there was any activity, it wasn't enough to keep going. And there were/are more potent agents to focus on instead.

Through the benefits of search engines, you might be able to find some of the results that were published. But I think the conclusion you'd come to after looking is similar to this one...



Previous
What do you think?
Next
Sustiva/Combivir to Sustiva/Epivir/Viread?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement